Fredholm properties of nonlocal differential operators via spectral flow

Faye Grégory, Arnd Scheel

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


We establish Fredholm properties for a class of nonlocal differential operators. Using mild convergence and localization conditions on the nonlocal terms, we also show how to compute Fredholm indices via a generalized spectral flow, using crossing numbers of generalized spatial eigenvalues. We illustrate possible applications of the results in a nonlinear and a linear setting. We first prove the existence of small viscous shock waves in nonlocal conservation laws with small spatially localized source terms. We also show how our results can be used to study edge bifurcations in eigenvalue problems using Lyapunov-Schmidt reduction instead of a Gap Lemma.

Original languageEnglish (US)
Pages (from-to)1311-1348
Number of pages38
JournalIndiana University Mathematics Journal
Issue number5
StatePublished - Jan 1 2014


  • Edge bifurcations
  • Fredholm index
  • Nonlocal conservation law
  • Nonlocal operator
  • Spectral flow

Fingerprint Dive into the research topics of 'Fredholm properties of nonlocal differential operators via spectral flow'. Together they form a unique fingerprint.

Cite this